MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309572
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd luer-lok had foreign matter.The following information was provided by the initial reporter: "a client of ours has received product with a white film coating on it." item # 309572.Lot ¿ 2168983.Exp ¿ 05/31/2027.Additional information received by customer on 02/16/2024: "the white film was on the needle.See the attached image.".
 
Additional Manufacturer Narrative
Two photos of a 3ml luer-lock syringe with 22x1" needle lot 2168983 were received and evaluated.One image shows the lot number and expiration date of the top web slip.The next images show a loose needle with the shield removed and an unknown white substance larger than level 4 on the cannula.The condition observed is non-conforming per product specification.Potential root cause for foreign matter defect is associated with the needle supplier¿s manufacturing process.The photos will be forwarded to the needle supplier for further evaluation and investigation.A device history record review was completed for provided lot number 2168983 showing no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description
Material#: 309572; batch#: 2168983.It was reported by customer that a client of ours has received product with a white film coating on it.Verbatim: rcc received a complaint via email.Email(s) attached.A client of ours has received product with a white film coating on it.Item # 309572; lot ¿ 2168983; exp ¿ 05/31/2027.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18742226
Report Number1213809-2024-00099
Device Sequence Number7229061
Product Code FMF
UDI-Device Identifier30382903095729
UDI-Public(01)30382903095729
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309572
Device Lot Number2168983
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown